Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 8, NWS Corpus Christi, TX

February 18, 202115 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Feb 18, 2021, 3:52 PM CST for 15 counties in Texas. It took effect at Feb 18, 2021, 11:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2021, 3:52 PM CST (21:52 UTC)
In effect from
Feb 18, 2021, 11:00 PM CST
Expired
Feb 19, 2021, 11:00 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
398 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS74 KCRP 182152
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
352 PM CST Thu Feb 18 2021

TXZ229>234-239>247-342>347-442-443-447-190600-
/O.NEW.KCRP.FZ.W.0008.210219T0500Z-210219T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
352 PM CST Thu Feb 18 2021

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 22 degrees are 
  expected.

* WHERE...South Texas.

* WHEN...From 11 PM this evening to 9 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

JCP
1 follow-up statement
003 
WWUS74 KCRP 190241
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
841 PM CST Thu Feb 18 2021

TXZ229>234-239>247-342>347-442-443-447-191700-
/O.EXT.KCRP.FZ.W.0008.210219T0500Z-210219T1700Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
841 PM CST Thu Feb 18 2021

...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM CST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 22 expected.

* WHERE...Portions of south Texas.

* WHEN...Until 11 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 18, 3:44 PM CST, 8 minutes earlier.

Area forecast discussion, Feb 18, 3:44 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
344 PM CST Thu Feb 18 2021

.SHORT TERM (Tonight through Friday Night)...

The shortwave mid-level trough will continue to move eastward across
Texas this afternoon into tonight. Light snow will be possible
across northern McMullen and La Salle counties this evening with
chances diminishing after 9 pm. Elsewhere, precipitation is not
expected as drier air begins to move into the region. With drier air
filtering into the region, clouds are expected to clear out early
tonight which should allow temperatures drop into the lower to mid
20s. Mostly sunny skies tomorrow will allow us to warm into the
upper 40s and mid 50s before dropping back into the 20s with CAA and
radiational cooling.

With temperatures dropping below freezing tonight, a freeze warning
has been issued until tomorrow morning with the possibility of
another warning needed for tomorrow night. With cold temperatures
and breezy winds tonight, a wind chill warning was issued from Jim
Wells and Live Oak to the Victoria Crossroads including the barrier
islands. A wind chill advisory may also be needed for tonight across
the Brush Country and Rio Grande if the winds are stronger than
forecasted.

&&

.LONG TERM (Saturday through Thursday)...

A ridge of high pressure will continue over the Central Plains with
onshore flow returning warmer temperatures to the area. Highs will,
finally, be close to normal for Saturday and Sunday. A mid to upper
level trough will move east across the Plains and into the
Mississippi River Valley Sunday morning through Monday, pushing a
cold front through South Texas. The good news for our winter weather
weary area is that moisture should remain too low for any
significant chance of precipitation. Temperatures will cool slightly
behind the front Monday, but this should not be significant. Onshore
flow will return again as the ridge continue to shift to the east,
allowing our warmer temperatures to continue through the week and
increasing moisture over the area.

With the increasing temperatures and moisture, we should be on the
lookout for sea fog development Sunday and Sunday night and again by
the middle of the week.

&&

.MARINE...

Strong northerly flow will continue over the coastal waters through
the night and into Friday morning before subsiding. A Small Craft
Advisory is currently in effect for the open waters through Friday
morning. Moderate northerly winds Friday will gradually weaken by
the evening hours. Weak northeast winds Friday evening will become
weak easterly by Saturday morning. Southwest winds will increase
to moderate Sunday ahead of an approaching cold front leading to
Small Craft Exercise Caution conditions. Winds are expected to
shift to the north and could increase to moderate to strong as the
cold front crosses the waters Monday. While conditions are
expected to remain below criteria, a Small Craft Advisory may be
needed early Monday morning through Monday evening. Weak to
moderate onshore flow will redevelop by Tuesday morning and
persist through the work week. Sea fog may become a concern by the
middle of the week as warm, moist air moves over the cooler
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    25  52  30  62  51  /   0   0   0   0   0
Victoria          22  46  24  58  45  /   0   0   0   0   0
Laredo            27  53  32  66  48  /   0   0   0   0   0
Alice             24  52  28  65  48  /   0   0   0   0   0
Rockport          27  49  35  60  52  /   0   0   0   0   0
Cotulla           23  51  28  65  45  /  30   0   0   0   0
Kingsville        26  53  29  64  49  /   0   0   0   0   0
Navy Corpus       31  50  38  61  55  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning from 11 PM this evening to 9 AM CST Friday For
     the following zones: Aransas Islands...Bee...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Duval...Goliad...Inland Calhoun...Inland
     Kleberg...Inland Nueces...Inland Refugio...Inland San
     Patricio...Jim Wells...Kleberg Islands...La Salle...Live
     Oak...McMullen...Nueces Islands...Victoria...Webb.

     Wind Chill Warning from 3 AM to 7 AM CST Friday For the
     following zones: Aransas Islands...Bee...Calhoun Islands...
     Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
     Coastal Nueces...Coastal Refugio...Coastal San Patricio...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     Winter Storm Warning until 6 PM CST this evening For the
     following zones: La Salle...McMullen.

     Winter Weather Advisory until 6 PM CST this evening For the
     following zones: Bee...Goliad...Live Oak...Victoria.

GM...Small Craft Advisory until 6 AM CST Friday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

JCP/84...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Feb 18, 5:57 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
557 AM CST Thu Feb 18 2021

TXZ229>234-239>247-342>347-442-443-447-191200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
557 AM CST Thu Feb 18 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect late tonight for northern
portions of South Texas through late this afternoon.

A Freeze Warning is in effect until 9 AM CST for much of South
Texas.

A Wind Chill Advisory is in effect until noon CST for much of
South Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Freeze Warning may be needed Friday night and Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-191200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
557 AM CST Thu Feb 18 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect for the Gulf waters
through Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions may be possible over the
offshore waters Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:35 PM CSTWind Chill AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more16 hr
Feb 18, 10:49 AM CSTWinter Storm WarningCRPLa Salle, McMullen7 hr
Feb 18, 4:00 PM CSTWind Chill WarningCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more17 hr

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.